MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not yet received for evaluation.
 
Event or Problem Description
It was reported that when the guidewire (subject device) was inserted into the catheter there was resistance.When removed and examined, the subject guidewire coating appeared to be peeling.The physician completed the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection the tip of the guide wire was noted to have been slightly shaped.The guide wire distal section and hydrophilic coating was examined along its length.The coating was present on the guide wire.The guide wire ptfe coating was examined under magnification.The proximal ptfe coating was noted to be damaged which is evident of damage from torque device.There was also damage noted to the proximal end of the hydrophilic coating.During the functional inspection the returned guide wire was kept hydrated as per dfu.It was loaded through the proximal end of a demonstration sl-10 micro catheter and advanced out of the micro catheter distal end with slight resistance.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates there was no damage noted to the packaging prior to opening the packaging, and in good condition during preparation/prior to use on the patient.The device was prepared for use as per the directions for use, continuous flush was maintained throughout the clinical procedure, and the patient¿s anatomy was of average tortuosity.Analysis of the returned device found the guidewire coating was damaged at the proximal end which would have contributed to the resistance encountered during the delivery in the microcatheter.The complaint of guidewire friction, ptfe coating peeling and the hydrophilic coating surface rough will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11496200
Report Number3008853977-2021-00010
Device Sequence Number14445944
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number25099761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1